MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PROWLER SEL PLUS 150/5CM 45TIP; CATHETER, CONTINUOUS FLUSH

MEDOS INTERNATIONAL SARL PROWLER SEL PLUS 150/5CM 45TIP; CATHETER, CONTINUOUS FLUSH
Model Number 606-S255FX
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported when the 150cm x 5cm prowler select plus microcatheter (606s255fx / 30286010) was first opened, a kink was noticed on the device at 11cm from the hub or tip.The device was not used for the procedure; the physician used another 150cm x 5cm prowler select plus microcatheter and the procedure was successfully completed.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The product was returned for evaluation, the investigational finding is documented below.Investigation summary: the non-sterile 150cm x 5cm prowler select plus microcatheter was received contained in a pouch.Visual inspection was performed.On one section of the microcatheter body, there were multiple compressed areas observed.It was also noted that the distal tip of the device had been cut off.No other damage was observed.Dimensional measurements: the inner diameter (id) and outer diameter (od) of the returned microcatheter were measured and the measurements were within specifications.Hub id =.0215 inch; specification: minimum:.021 inch.Distal id =.0215 inch; specification: minimum:.021 inch.Actual micro-catheter od (45cm from distal end) = 0.0348 inch; specification maximum:.0.0375 inch.A review of manufacturing documentation associated with this lot (30286010) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that when the 150cm x 5cm prowler select plus microcatheter was first opened from the package, a kink was noticed on the device at 11cm from the hub or tip; the reported issue was confirmed based on the observations made during the visual inspection performed on the returned device.The exact cause of the reported issue cannot be conclusively determined, though the most likely contributing factor is applied force.Based on the review of the manufacturing documentation, there is no indication that the event is related to the device manufacturing process.The observed cut distal tip was not originally reported; the exact cause of when and how the distal tip of the microcatheter became cut off as observed cannot be conclusively determined.The manufacturing documentation review confirmed that the event is not related to the device manufacturing process.In addition, the complaint did not document this issue; it was observed and noted during the visual inspection of the returned complaint device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported when the 150cm x 5cm prowler select plus microcatheter (606s255fx / 30286010) was first opened, a kink was noticed on the device at 11cm from the hub or tip.The device was not used for the procedure; the physician used another 150cm x 5cm prowler select plus microcatheter and the procedure was successfully completed.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The product was returned for evaluation; during the visual inspection it was observed that there were multiple compressed sections on one area of the microcatheter body.The distal tip of the device was observed to have been cut from the device.Based on the product analysis completed on 6/16/2020, this event has been deemed mdr reportable as a ¿malfunction.¿.
 
Additional Manufacturer Narrative
Updated fields: d4, d10, g4, g7, h2, h3, h4, h6, h10.The hakim valve was returned for evaluation: dhr - conformed to the specifications when released to stock udi : (b)(4).Failure analysis - the valve was visually inspected a small amount of biological debris was noted on the spring.The valve passed the tests for programming, occlusion, leaks, reflux and pressure.No root cause could be determined, as the technician was unable to confirm the problem reported by the customer.-the possible root cause could for a blocked valve, could be due to buildup of protein in the valve and can be the cause an over/under flow.-the possible root cause for the programming issue could be due to bio substance interfering with programming mechanism.Between 05nov2019 and 30jun2020, approximately 2,200 mdrs submitted electronically by integra lifesciences via trackwise, integra's complaint handling system, were not received by cdrh due to a computer system issue.Within this time period, an error with integra's middleware, which facilitates communications between trackwise and the fda system, caused the complaint records to close and indicate we had received an acknowledgement 3 from the fda when we had not.Integra interpreted the acknowledgement as a successful submission; however, subsequent investigation revealed the acknowledgement 3 received was from our middleware and not from the fda (these acknowledgements have been retained as part of the documentation of the mdr).The malfunction was related to the relocation of the trackwise application to a new data center during the transition of integra's corporate headquarters from plainsboro, nj to princeton, nj.Previously, integra had been successfully receiving acknowledgements 1, 2, and 3 from the fda, and our records reflect these acknowledgements, including the date and time stamps.Capa pr 229048 and nc 20-011 have been opened by integra to further investigate the nonconformance and develop a corrective action plan.The middleware error has been corrected, and integra has filed mdrs since the correction and verified that the appropriate acknowledgements have been received from the fda.Integra is resubmitting all impacted mdr reports for the time period 05nov2019 through 30jun2020.Integra lifesciences contacted (b)(4) office of product evaluation and quality on july 8-9, 2020 to report these issues regarding mdr reports.

Brand Name
PROWLER SEL PLUS 150/5CM 45TIP
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10165777
Report Number1226348-2020-00044
Device Sequence Number3468463
Product Code KRA
UDI-Device Identifier10886704028857
UDI-Public10886704028857
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K021591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model Number606-S255FX
Device Catalogue Number606S255FX
Device Lot Number30286010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2020
Initial Date Received by Manufacturer 06/16/2020
Supplement Date Received by Manufacturer05/10/2020
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date07/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1